MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3280
Medical Device Problem Code Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter information: (b)(6).
 
Event or Problem Description
It was reported that the procedure was cancelled.The 75% stenosed, 18mmx3.5mm target lesion was in the moderately tortuous and severely calcified left anterior descending artery.A rotalink advancer was selected for use.During the procedure, it was noted that the device could not start and stalled.The procedure could not continue.No patient complications reported and the patient was stable post procedure.
 
Event or Problem Description
It was reported that the procedure was cancelled.The 75% stenosed, 18mmx3.5mm target lesion was in the moderately tortuous and severely calcified left anterior descending artery.A rotalink advancer was selected for use.During the procedure, it was noted that the device could not start and stalled.The procedure could not continue.No patient complications reported and the patient was stable post procedure.It was further reported that after the device was replaced, the issue remained, so the rotational atherectomy was stopped.The procedure was completed by using post-dilation balloon and cutting balloon under high pressure.The patient was under local anesthesia.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital e1 - initial reporter address 1: (b)(6).H6 code corrected.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1 - initial reporter address 1: (b)(6).Device evaluated by mfr.: the device was returned for analysis.Returned product consisted of the rotablator rotalink advancer.Inspection of the device did not identify any damages or defects.During destructive testing, inspection revealed that the fiber optic cable to the advancer was found detached.Because the cable was set into the turbine housing upon device return, the detachment was unnoticed as the clear prongs within the connection point were holding the cable in place but was found to be loose during destructive testing.Additionally, the turbine was corroded, indicating the presence of dried saline within the device.It was considered likely that the presence of dried saline interfered with the device's ability to rotate during analysis leading to a device stall.The advancer was connected to the rotablator console control system.When the foot pedal was pushed, the device stalled and would not run.In order to determine the cause for the device stall, destructive testing was performed, in which the advancer was dismantled.During destructive testing, the fiber optic cable detachment was viewed under the microscope.Damage was found to the connecting end of the cable had sharp marks indicating a user interaction or tampering at the connection point.The detached ends were jagged indicating the cable connection was broken apart with force.After destructive testing was performed, it was found that the shutter was damaged.The damage present could lead to fiberoptic interference.Design assurance and cork supplier quality were contacted, and it was verified that the shutter damage present was likely due to a molding defect from supplier.Photo media depicted outer box packaging to the reported complaint device; however, the reported event could not be confirmed with the media provided.

Brand Name
ROTALINK ADVANCER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19610426
Report Number2124215-2024-38996
Device Sequence Number8485795
Product Code MCX
UDI-Device Identifier08714729317739
UDI-Public08714729317739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2025
Device Model Number3280
Device Catalogue Number3280
Device Lot Number0032225914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/27/2024
08/29/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/22/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight57 KG